Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2013, 5:48 PM EDT for 5 counties in Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 28, 2013, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS51 KCLE 282148
SVRCLE
OHC033-083-101-117-139-282245-
/O.NEW.KCLE.SV.W.0112.130628T2148Z-130628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO
NORTHERN KNOX COUNTY IN NORTH CENTRAL OHIO
NORTHEASTERN MARION COUNTY IN NORTH CENTRAL OHIO
NORTHERN MORROW COUNTY IN NORTH CENTRAL OHIO
SOUTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 645 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF BUCYRUS...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...
MANSFIELD...
GALION...
CRESTLINE...
ONTARIO...
LEXINGTON...
BELLVILLE...
CHESTERVILLE...
FREDERICKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4058 8313 4070 8313 4070 8311 4080 8311
4082 8286 4079 8239 4073 8238 4072 8234
4037 8233
TIME...MOT...LOC 2148Z 289DEG 19KT 4070 8301
$$
KOSARIK1 follow-up statement
512 WWUS51 KCLE 282229 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 629 PM EDT FRI JUN 28 2013 OHC033-282239- /O.CAN.KCLE.SV.W.0112.000000T0000Z-130628T2245Z/ CRAWFORD OH- 629 PM EDT FRI JUN 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO IS CANCELLED... THE STRONGEST STORMS HAVE MOVED AWAY FROM CRAWFORD COUNTY. A FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY. LAT...LON 4058 8313 4070 8311 4072 8234 4037 8233 TIME...MOT...LOC 2229Z 299DEG 34KT 4056 8249 $$ OHC083-101-117-139-282245- /O.CON.KCLE.SV.W.0112.000000T0000Z-130628T2245Z/ KNOX OH-MARION OH-MORROW OH-RICHLAND OH- 629 PM EDT FRI JUN 28 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN RICHLAND...NORTHERN MORROW...NORTHEASTERN MARION AND NORTHERN KNOX COUNTIES... AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLVILLE...OR 12 MILES NORTH OF MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL NORTHERN KNOX COUNTY. LAT...LON 4058 8313 4070 8311 4072 8234 4037 8233 TIME...MOT...LOC 2229Z 299DEG 34KT 4056 8249 $$ KOSARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:37 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 28, 3:37 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT FRI JUN 28 2013 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE SOUTH ACROSS THE AREA THIS WEEKEND AND BECOME NEARLY STATIONARY FOR MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE UPPER TROUGH/LOW OVER THE EASTERN GREAT LAKES IS PROGGED TO SAG SOUTH TONIGHT. WHILE THERE WILL BE SOME DIURNAL DECREASE TO THE SHOWER/STORM ACTIVITY...IT IS LIKELY THAT AREAS OF NE OH/NW PA WILL STILL BE CAUGHT IN THE DEEPER CIRCULATION AND SOME LAKE ENHANCEMENT COULD OCCUR AS WELL NEAR LAKE ERIE TONIGHT. WILL NOT ISSUE A FLOOD WATCH AT THIS POINT SINCE IT IS JUST SPECULATION BUT WILL MONITOR. IT IS QUITE WET ESPECIALLY OVER EXTREME NE OH/NW PA. ELSEWHERE WILL SHOW A SLOW DECREASE IN THE PROBABILITY OF RAIN BUT WILL KEEP AT LEAST A SMALL CHANCE GOING ALL NIGHT. FORECAST LOWS WILL BE A COUPLE OF DEGREES HIGHER THAN GUIDANCE... MOSTLY IN THE LOWER 60S. DEWPOINTS WILL LIKELY REMAIN IN THE LOWER 60S TONIGHT AND LOWS LAST NIGHT UPSTREAM WERE GENERALLY IN THE LOWER 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... THE MAIN SHORT WAVE IS PROGGED TO DIG SOUTH ACROSS THE WESTERN GREAT LAKES ON SATURDAY...ULTIMATELY TO CLOSE OFF OVER THE MIDWEST BY SUNDAY AND THEN DRIFT...AND DRIFT. KIND OF HARD TO PIN DOWN WHEN AN ORGANIZED BATCH OF SHOWERS/STORMS WILL MOVE THROUGH...IT MAY BE MOSTLY DIURNAL. WILL HAVE A HIGHER POP ACROSS NE OH/NW PA SATURDAY MORNING OTHERWISE WILL SHOW A GENERAL INCREASE IN POP EACH DAY AND A DECREASE EACH NIGHT. WITH THE BOUNDARY FLOW COMING AROUND FROM THE NORTH THERE COULD BE A BIT OF A LAKE SHADOW EACH DAY WITH SOMEWHAT LESS ACTIVITY RIGHT ALONG THE LAKE SHORE UNTIL SOMETHING CAN COME ACROSS THE LAKE FROM THE CANADIAN SIDE. THE ACTIVITY COULD ACTUALLY INCREASE A LITTLE BY MONDAY...SOME OF THE MODELS SHOW THE INVERTED TROUGH ALONG THE WESTERN SIDE OF THE APPALACHIANS RETROGRADING WEST. DO NOT EXPECT TEMPERATURES TO CHANGE MUCH FROM DAY TO DAY. AS LONG AS WE CAN GET A LITTLE SUNSHINE WE SHOULD BE ABLE TO SNEAK INTO THE MID AND UPPER 70S...PERHAPS TOUCH 80 IN A FEW SPOTS. LOWS GENERALLY IN THE LOWER 60S...A FEW UPPER 50S IN THE COOLER OUTLYING AREAS WITH MID 60S AT THE LAKESHORE AND SOME URBAN AREAS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LITTLE CHANGE IN THE EXTENDED AS UPPER LEVEL TROUGH WILL PERSIST THROUGH MID WEEK. EXPECT TO SEE VARIABLE CLOUDS WITH INTERMITTENT SCATTERED TSRA...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MODELS SHOW A BREAK TOWARD END OF FORECAST PERIOD...BUT RIGHT NOW CONFIDENCE IS LOW ON ANY SPECIFIC TIMING. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE AREA THIS AFTERNOON PRODUCING SCATTERED TSRA ACROSS ENTIRE AREA. TSRA SHOULD DIMINISH AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND AS SHORTWAVE MOVES SOUTH OF AREA. DO EXPECT IFR STRATUS AND BR TO DEVELOP OVERNIGHT. STILL DOUBTS IN MY MIND AS TO THE EXTENT...MUCH WILL DEPEND UPON HOW MUCH RAIN WE RECEIVE THIS AFTERNOON/EVENING. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH TUESDAY. && .MARINE... LITTLE CHANGE FROM PREVIOUS MARINE FORECAST. LOW PRESSURE WILL LINGER OVER LAKE ERIE THROUGH THE WEEKEND...THEN SLIDE SOUTH OF THE LAKE ON MONDAY. NORTHEASTERLY FLOW WILL DEVELOP SUNDAY AFTERNOON INTO MONDAY. THE LAKE WILL LIKELY BECOME CHOPPY AS A NORTHEAST FLOW OF 10 TO 15 KNOTS DEVELOPS ON THE LAKE. WILL NEED TO CONTINUE TO MONITOR...BECAUSE IF GRADIENT JUST A BIT STRONGER MAY WELL NEED A SMALL CRAFT ADVISORY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Jun 28, 4:12 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EDT FRI JUN 28 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 412 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-290815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 412 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 1:18 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN CORRY 41.93N 79.64W
06/28/2013 M1.50 INCH ERIE PA TRAINED SPOTTER
RAINFALL FROM 1045 TO 1130 SOME LOCAL FLOODING.
&&
THOMPSONLocal storm report, Jun 28, 2:14 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL ONTARIO 40.77N 82.61W
06/28/2013 E1.00 INCH RICHLAND OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Jun 28, 3:33 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 NE MILLERSBURG 40.59N 81.86W
06/28/2013 E0.75 INCH HOLMES OH TRAINED SPOTTER
DIME TO PENNY SIZE HAIL COVERING THE GROUND.
&&
MITCHELLLocal storm report, Jun 28, 5:05 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLOOD 2 E SPENCER 41.10N 82.08W
06/28/2013 MEDINA OH 911 CALL CENTER
REPORTS OF HIGH WATER ALONG COUNTY ROAD 162 AND STATE
ROUTE 83 AROUND CHATAM AND LITCHFIELD.
&&
SJAMISONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 54 min |
| Jun 27, 8:31 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 59 min |
| Jun 27, 9:33 PM EDT | Areal Flood Warning | CLE | Ashland, Knox, Richland | 8 hr |
| Jun 28, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland, Seneca, Wyandot | 66 min |
| Jun 28, 2:12 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jun 28, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 62 min |
| Jun 28, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 54 min |
| Jun 28, 3:31 PM EDT | Flash Flood Warning | CLE | Erie, Huron, Lorain, Medina | 6 hr |
| Jun 28, 3:36 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 54 min |
| Jun 28, 6:18 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Wyandot | 8 hr |
| Jun 28, 6:37 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 28, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.